Overdose Warning

The Ross County Health District has issued an overdose warning, stating that the county is experiencing an unusually high number of sudden overdoses.

“This most likely represents the presence of extremely potent opiate (or opioid) narcotic products in the community,” the Ross County Health District states. “This product is causing rapid respiratory depression upon ingestion. Anyone who ingests this product is at extreme risk of death. Do NOT take any chances.

”If you witness an overdose it is extremely important to stay with the person and call 911.”

The Ross County Health District provided the following emergency steps to take if you see an opioid overdose:

1. Get their attention

• Give them a shake and yell “Hey, are you okay?”

• RUB your knuckles up and down their breast bone.

2. CALL 911 — tell the dispatcher your location and the person’s symptoms.

3. Perform Rescue Breathing (see attached poster for illustration)

• Make sure the airway is clear and nothing is in their mouth

• Tilt head back, lift chin, pinch nose

• Give 1 breath every 5 seconds

• If no pulse, start chest compressions.

4. Administer naloxone (Narcan®) if you have it. (see attached poster for illustrations) After giving naloxone, STAY with the person until medical assistance arrives.

5. Place in Recovery Position — If you have to leave the person alone, lay them on their left side to prevent them from choking if they vomit.

As of Sunday, Oct. 6, 10 TV of Columbus reported that the Ross County Coroner’s Office said there were five overdose deaths in the county since the beginning of October, three of which happened this past weekend. The coroner’s office said that they also treated nine overdoses that did not result in death.

According to 10 TV, the Ross County warning comes a week after the Franklin County Coroner’s Office issued a warning after 10 overdose deaths were reported over a 26-hour span.

Load comments